Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

High fever, epileptic attack. Taking valparin syrup. Abnormal EEG, normal MRI. Side effects of medication?

MY SON IS 7 YEARS OLD.HE OCCURES HIGH TEMPERATURE AND AFTER THAT HE IS FALLEN IN FITS FOR 1.50MINS SINCE HE WAS 1.5 YEARS OLD.FREQUENCY OF THIS SYMPTOMS IS REDUCING. EEG REPORT IS ABNORMAL IN RIGHT SIDE BUT MRI IS NORMAL .HOWEVER DOCTOR STARTED VALPARIN 200 SYRUP 7.5 ML BD .I AM AFRAID AND ANXIOUS ABOUT THIS MEDICINE. PL GUIDE ME THAT WHAT IS THE SIDE EFECT OF THIS MEDICINE IF ANY .PL REPLY.
Asked On : Sat, 5 Jan 2013
Answers:  1 Views:  153
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Dec 2012
Hello,

Thanks for posting in HCM
If the symptoms present as your described i.e fever then seizures and it started when he was 1.5 years old, then your son is suffering from recurrent febrile convulsions ( seizures due to fever) which could be caused by any of the numerous causes of high fever in children like Acute otitis media, respiratory infection, meningitis, malaria, sepsis, throat infection etc Careful examination and laboratory testing will need to be done in order to rule out any infectious causes of the febrile seizures so that it could be treated first. If EEG is abnormal now, it could be redone in a couple of weeks when the child is stable with no illness to see if still abnormal. Emphases on ruling out infections before concluding on epileptic seizures is very important as treatment for it is usually long term and might come with side effects.
Now, for the side effects of valparin 200 syrup, you might expect to see
- dyspepsia
- weight gain
- jaundice
- nausea
- vomitting
- clay-colored stool
- any other abnormally that is noticed after start of the medication
You need to understand that if your doctor has made the decision to place your son on an antiseizure drug, then he/she has weighed the benefits it has over the risk involved taking it.
But be rest assured that side effects could be minimal and of no severity as compared to its benefit.
But if of the above effects show up, just contact your doctor.

Hope this helps
Answered: Sun, 6 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor